Alert archive / Arizona / Wind Advisories in 2025

Wind Advisory 31, NWS Las Vegas, NV

December 27, 2025Mohave County, Arizona; San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Dec 27, 2025, 12:17 AM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Dec 28, 2025, 11:00 AM MST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2025, 12:17 AM MST (07:17 UTC)
In effect from
Dec 28, 2025, 11:00 AM MST
Expired
Dec 29, 2025, 10:00 PM MST
In force
35 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 7.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1860 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

804 
WWUS75 KVEF 270717
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1117 PM PST Fri Dec 26 2025

AZZ002-036-CAZ527-NVZ021-272200-
/O.NEW.KVEF.WI.Y.0031.251228T1800Z-251230T0500Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Hoover Dam, Mohave Valley, Bullhead City,
Laughlin, Lake Havasu City, Topock, Oatman, Desert Hills, and
Needles
1117 PM PST Fri Dec 26 2025 /1217 AM MST Sat Dec 27 2025/

...WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ SUNDAY TO 9 PM 
PST /10 PM MST/ MONDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected. 
  The strongest winds will occur from Katherine Landing to Needles.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...From 10 AM PST /11 AM MST/ Sunday to 9 PM PST /10 PM MST/ 
  Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. Very 
  rough conditions are expected on Lake Mohave. Strong crosswinds 
  will affect Highway 163, Highway 68, and Interstate 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Dangerous boating conditions 
are expected on Lake Mohave.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CM
5 follow-up statements
085 
WWUS75 KVEF 272142
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
142 PM PST Sat Dec 27 2025

AZZ002-036-CAZ527-NVZ021-281300-
/O.CON.KVEF.WI.Y.0031.251228T1800Z-251230T0500Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Lake Havasu City, Bullhead City, Needles,
Topock, Desert Hills, Hoover Dam, Mohave Valley, Oatman, and
Laughlin
142 PM PST Sat Dec 27 2025 /242 PM MST Sat Dec 27 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ SUNDAY 
TO 9 PM PST /10 PM MST/ MONDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected. 
  The strongest winds will occur from Katherine Landing to Needles.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...From 10 AM PST /11 AM MST/ Sunday to 9 PM PST /10 PM MST/ 
  Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. Very 
  rough conditions are expected on Lake Mohave. Strong crosswinds 
  will affect Highway 163, Highway 68, and Interstate 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Dangerous boating conditions 
are expected on Lake Mohave.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
499 
WWUS75 KVEF 280915
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
115 AM PST Sun Dec 28 2025

AZZ002-036-CAZ527-NVZ021-281800-
/O.CON.KVEF.WI.Y.0031.251228T1800Z-251230T0500Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Topock, Bullhead City, Desert Hills,
Mohave Valley, Laughlin, Lake Havasu City, Hoover Dam, Needles,
and Oatman
115 AM PST Sun Dec 28 2025 /215 AM MST Sun Dec 28 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS 
MORNING TO 9 PM PST /10 PM MST/ MONDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected. 
  The strongest winds will occur from Katherine Landing to Needles.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...From 10 AM PST /11 AM MST/ this morning to 9 PM PST /10 PM 
  MST/ Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. Very 
  rough conditions are expected on Lake Mohave. Strong crosswinds 
  will affect Highway 163, Highway 68, and Interstate 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Dangerous boating conditions 
are expected on Lake Mohave.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CM
439 
WWUS75 KVEF 281713
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
913 AM PST Sun Dec 28 2025

AZZ002-036-CAZ527-NVZ021-291200-
/O.CON.KVEF.WI.Y.0031.251228T1800Z-251230T0500Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Lake Havasu City, Mohave Valley,
Laughlin, Desert Hills, Bullhead City, Topock, Hoover Dam,
Oatman, and Needles
913 AM PST Sun Dec 28 2025 /1013 AM MST Sun Dec 28 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST /10 PM MST/ 
MONDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected. 
  The strongest winds will occur from Katherine Landing to Needles.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...Until 9 PM PST /10 PM MST/ Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. Very 
  rough conditions are expected on Lake Mohave. Strong crosswinds 
  will affect Highway 163, Highway 68, and Interstate 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Dangerous boating conditions 
are expected on Lake Mohave.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
234 
WWUS75 KVEF 290937
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
137 AM PST Mon Dec 29 2025

AZZ002-036-CAZ527-NVZ021-300500-
/O.CON.KVEF.WI.Y.0031.000000T0000Z-251230T0500Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Oatman, Bullhead City, Mohave Valley,
Hoover Dam, Laughlin, Lake Havasu City, Needles, Desert Hills,
and Topock
137 AM PST Mon Dec 29 2025 /237 AM MST Mon Dec 29 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST /10 PM MST/ THIS 
EVENING...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected. 
  The strongest winds will occur from Katherine Landing to Needles.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...Until 9 PM PST /10 PM MST/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. Very 
  rough conditions are expected on Lake Mohave. Strong crosswinds 
  will affect Highway 163, Highway 68, and Interstate 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Dangerous boating conditions 
are expected on Lake Mohave.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CM
959 
WWUS75 KVEF 300455
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
855 PM PST Mon Dec 29 2025

AZZ002-036-CAZ527-NVZ021-300600-
/O.EXP.KVEF.WI.Y.0031.000000T0000Z-251230T0500Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Lake Havasu City, Laughlin, Topock,
Mohave Valley, Needles, Bullhead City, Desert Hills, Hoover Dam,
and Oatman
855 PM PST Mon Dec 29 2025 /955 PM MST Mon Dec 29 2025/

...WIND ADVISORY WILL EXPIRE AT 9 PM PST /10 PM MST/ THIS EVENING...

Winds are decreasing in the Colorado River Valley and the Wind 
Advisory has been allowed to expire.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

SM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 26, 10:46 PM MST, 1 hour 31 minutes earlier. Its key messages:

  • * Precipitation continues through tonight and early tomorrow morning. The greatest snowfall will shift from the Sierra to the mountains of southern Nevada. * Things will dry out over the weekend with temperatures returning to normal as we keep our eye on another system poised to impact the region around mid-week.
Area forecast discussion, Dec 26, 10:46 PM MST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
946 PM PST Fri Dec 26 2025

.KEY MESSAGES...

* Precipitation continues through tonight and early tomorrow
  morning. The greatest snowfall will shift from the Sierra to the
  mountains of southern Nevada.

* Things will dry out over the weekend with temperatures returning
  to normal as we keep our eye on another system poised to impact
  the region around mid-week.

&&

.DISCUSSION...through New Year's Day.

The main forecast concern for the next 24 hours is precipitation,
particularly snowfall in the Spring Mountains. Light snow will taper
off in the Sierra and White Mountains through the afternoon and the
Winter Storm Warning for those areas will expire. Automated sensors
and trained spotters reported 3 to 4 feet of snow accumulation in
the Sierra. Meanwhile, the plume of moisture will take a trajectory
that favors upslope flow over the Spring Mountains, boosting
snowfall over that range. Most of it should occur above 7500 feet in
elevation, picking up in intensity during the late afternoon and
evening before tapering off overnight. Totals between eight and 16
inches above 7500 feet appear to be on track and a Winter Storm
Warning remains in effect for the Spring Mountains until midnight
PST tonight. Light snowfall remains possible into tomorrow morning,
including down to elevations as low as 5500 feet as colder air moves
in. Outside of the Spring Mountains, snow totals of 2 to 4 inches
are possible along high terrain in the southern Great Basin.
Rainfall at lower elevations should be light.

The upper level trough will move east and dry northwesterly flow
aloft will take its place. This pattern favors gusty northerly winds
in the Colorado River Valley, including a localized 60 to 80 percent
chance of gusts over 40 mph on Sunday and Monday afternoon between
Bullhead City and Needles. Temperatures bottom out on Sunday with
highs several degrees below average, then start to rise on Monday
and Tuesday as heights aloft rise. Atmospheric inversions may trap
cold air within some deeper valleys, preventing an increase in
surface temperatures for those locations. Afterwards, attention
turns to low pressure off the Baja California coast and how it will
affect weather around New Year. Ensembles show moisture moving
inland over the central Baja Peninsula, then moving north through
Arizona before reaching the Mojave Desert. This pattern is not the
most favorable for widespread rainfall over the forecast area, but
could still successfully draw subtropical moisture into the region.
Models are also trending slower, meaning precipitation may not
arrive until after January 1. Overall confidence is still low and
details will become more apparent with upcoming forecasts.

&&

.AVIATION...For Harry Reid...For the 06Z Forecast
Package...Ceilings through tonight will remain SCT-BKN around
6-7kft, with Valley rain showers and mountain snow expected to
linger through daybreak. Showers have been slow to move into the
Valley, though the potential for impacts at the terminal will
increase early in the TAF period for several hours. Showers will
produce transient visibility reductions to around 6SM and
ceilings to 4kft, with terrain obscurations expected through
sunrise. Precipitation will move east early morning, with gradual
improvement in ceilings to follow and a return to VFR conditions
by mid morning. Winds tonight will remain southerly to
southwesterly with speeds around 8-12KT. Mid morning, winds become
light with speeds under 8KT until late in the period when a
northerly wind shift is expected along with an uptick in winds.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 06Z Forecast Package...The final round of
showers and mountain snow will continue moving slowly eastward
through tonight, with heavier showers accompanied by ceilings to
3-6kft and visibility around 5-6SM, and persistent snow over the
Spring Mountains. Winds will generally be southerly to
southwesterly with speeds around 10-12KT tonight across southern
Nevada and northwestern Arizona, with winds settling toward
diurnal patterns across western areas. Speeds will drop to around
5-10KT by morning for all but the western Mojave/DAG, where gusty
westerly winds to 20-25KT are expected late morning through mid
afternoon. Ceilings gradually improve as precipitation moves east,
with VFR conditions returning areawide by mid to late morning.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Meltzer
AVIATION...Phillipson

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in Arizona, 2025Wind Advisories in California, 2025Wind Advisories in Nevada, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.